Alert archive / North Carolina / Marine Weather Statements in 2005
Marine Weather Statement 21, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this marine weather statement at Aug 15, 2005, 2:26 PM EDT. It was in force for 94 min.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2005, 2:26 PM EDT (18:26 UTC)
- Expired
- Aug 15, 2005, 4:00 PM EDT
- In force
- 94 min
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 FZUS72 KMHX 151826 MWSMHX MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 226 PM EDT MON AUG 15 2005 AMZ130-150-152000- /X.NEW.KMHX.MA.S.0021.050815T1826Z-050815T2000Z/ ALBEMARLE SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 226 PM EDT MON AUG 15 2005 ...STRONG THUNDERSTORMS WITH FREQUENT LIGHTNING TO AFFECT THE ALBEMARLE SOUND AND COASTAL WATERS NORTH OF OREGON INLET... A CLUSTER OF STRONG THUNDERSTORMS...PRODUCING FREQUENT LIGHTNING...HEAVY RAINFALL...GUSTY WINDS AND SOME SMALL HAIL WILL DRIFT SOUTH FROM THE CURRITUCK SOUND AND WILL AFFECT THE EASTERN ALBEMARLE SOUND AND THE ATLANTIC COAST WATERS NORTH OF OREGON INLET TO CURRITUCK BEACH LIGHT. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THIS STORM PASSES. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$ CTC
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this marine weather statement went out at Aug 15, 1:40 PM EDT, 46 minutes earlier.
Area forecast discussion, Aug 15, 1:40 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 140 PM EDT MON AUG 15 2005 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...SAT AND RADAR PIX SHOWG CBRZ JUST STRTG TO FORM DURING THE ERLY AFTN HRS. THRS A LTL ACTVTY JUST N OF CWA AND IN SC. WND MAY HV TOO MUCH OF A WLY COMPONENT TO ALLOW CBRZ TO PENETRATE TOO FAR INLAND. WL GO WI ISOLD NR THE CST TNGT WI NO MNTN PCPN INLAND...UNLESS THINGS CHGS BFR ISSUE TM. ON TUE XPCT MR CHC AS THE LO LVL CNVRGNC STARTS TO INCRS WI THE TROF TO OUR W. FRNT TO DROP INTO TROF POSN TUE EVE AND THRU THE AREA BY SR WED. WL HV HIEST POPS TUE EVE AND NGT. TEMPS WL BE SEASONABLE TNGT THRU TUE NGT WI HIGHS IN THE 90S AND LOWS IN THE 70S. HTNDX WL BE HI TUE AHD OF THE APPCHG FRNT...BUT DONT XPCT IT TO RCH ADV CRIT. WL HDLN IT IN THE ZFP. && .LONG TERM (WEDNESDAY THROUGH MONDAY)...TEMPS TO DROP WED BHND FRNT. WL HV NO WX IN GRIDS BHDN FRNT IN NLY FLO SINCE MDLS SHOWG A MARKED DCRS IN MSTR. ONSHR FLO WL INCRS MSTR AGAIN THU AFTN SO HV TYPICAL DIURNAL ACTVTY THU INTO SAT. TEMPS TO COME BACK TO SEASONABLE BY THE END OF THE WK. BEGINNING OF NXT WK CUD SEE ANTHR SYS TO DROP INTO AREA SO HV INCRSD POPS FOR THE LAST PD. && .AVIATION...ISOLATED TSTMS FORMING ON THE SEABREEZE AGAIN THIS AFTERNOON. MAY PRODUCE A TEMPORARY REDUCTION TO MVFR CONDITIONS...BUT OVERALL JUST SCATTERED VFR CUMULUS FOR THE BALANCE OF THE DAY. BUFKIT FOG ANALYSIS SHOWS LTL IN THE WAY OF DENSE FOG FORMATION TONIGHT WITH LOW CROSSOVER TEMPS...BUT WILL INCLUDE HAZE IN AVIATION PRODUCTS TOWARD MORNING. && .MARINE...LIGHT MAINLY OFFSHORE FLOW PRODUCING 2 TO 3 FT SEAS THIS AFTERNOON. AS PREDICTED BY RUC...FLOW IS STARTING TO BACK AND BECOME MORE S/SSW AS WEAK SEABREEZE DEVELOPS THIS AFTERNOON. FCST THRU TUES NIGHT WILL BE FOR CONTINUED LIGHT SW FLOW AND SEAS 2 TO 3 FT. BY WEDS...BOTH THE GFS AND DGEX PUSH BOUNDARY THRU MUCH OF THE CSTL WATERS. THIS BOUNDARY WILL MAINLY BE A WIND SHIFT LINE WITH LITTLE IN THE WAY OF TEMP/MOISTURE CHANGE ALONG IT. WINDS WILL VEER TO N/NE WEDS INTO EARLY THURS. THE FRONT THEN LIFTS BACK NORTH AND WILL EVENTUALLY WASH OUT WITH GENERAL FLOW BECOMING SE/S/SW AGAIN BY FRI INTO THE WEEKEND. SEAS REMAIN AOB 4 FT. NO SCA FLAGS ARE ANTICIPATED THRU THE FCST PERIOD. .RIP CURRENTS...WITH LITTLE IN THE WAY OF SWELL ENERGY AND LIGHT WINDS...WILL PROBABLY BE ABLE TO GO BACK DOWN TO A LOW THREAT OF RIP CURRENTS OVER THE NRN WATERS ON TUES. SRN WATERS WILL BE A LTL MORE MARGINAL...GIVEN SLIGHTLY MORE WINDS AND HIGH ASTRONOMICAL TIDES...AND MAY LOOK OVER A LTL MORE DATA BEFORE DECIDING. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && CGG/CTC
Hazardous weather outlook, Aug 15, 3:45 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 345 AM EDT MON AUG 15 2005 AMZ130-135-NCZ029-044>047-079>081-090>094-160745- ALBEMARLE SOUND-PAMLICO SOUND-MARTIN-PITT-WASHINGTON-TYRRELL- MAINLAND DARE-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN-LENOIR-JONES- CRAVEN-PAMLICO- 345 AM EDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT HEAT INDICES WILL RISE TO 100 TO 105 DEGREE RANGE TODAY AS HOT AND HUMID CONDITIONS CONTINUE OVER THE REGION. SOME AREAS MAY EXPERIENCE HEAT INDICES BRIEFLY ABOVE 105 DEGREES BUT THESE CONDITIONS WILL NOT BE WIDESPREAD SO THE NEED FOR AN ADVISORY IS NOT ANTICIPATED. WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW OF THESE STORMS MAY PRODUCE BRIEF HEAVY RAINS. MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS IS POSSIBLE BUT NO WIDESPREAD FLOODING IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL DEVELOP EACH DAY THROUGH THE PERIOD BUT NO SIGNIFICANT FLOODING IS EXPECTED THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ150-152-154-156-158-NCZ095-098-103-104-160745- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 345 AM EDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A MODERATE THREAT OF RIP CURRENTS ALONG AREA BEACHES TODAY AS A RESULT OF LONG PERIOD FROM HURRICANE IRENE PASSING TO THE EAST OF THE REGION. HEAT INDICES WILL RISE TO 100 TO 105 DEGREE RANGE TODAY AS HOT AND HUMID CONDITIONS CONTINUE OVER THE REGION. SOME AREAS MAY EXPERIENCE HEAT INDICES BRIEFLY ABOVE 105 DEGREES BUT THESE CONDITIONS WILL NOT BE WIDESPREAD SO THE NEED FOR AN ADVISORY IS NOT ANTICIPATED. ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW OF THESE STORMS MAY PRODUCE BRIEF HEAVY RAINS BUT NO FLOODING IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL DEVELOP EACH DAY THROUGH THE PERIOD BUT NO SIGNIFICANT FLOODING IS EXPECTED THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 6:05 PM EDT | Marine Weather Statement | MHX | 55 min |
Nearby
Marine Weather Statements in North Carolina, 2005Every marine weather statement in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.